MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST SP; NEEDLE DRIVER
Model Number 430006-62
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A return material authorization (rma) was issued to evaluate the instrument; however, intuitive surgical, inc.(isi) has not received the instrument for evaluation.Therefore, the root cause of the reported failure mode has not yet been determined.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the single port (sp) needle driver instrument had a piece broke off.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the initial reporter and obtained the following additional information: the damage to the needle driver occurred outside the surgical field, when it became stuck to the sp patient cart due to drape interference and was damaged during removal.No fragments were introduced into the patient, and no post-surgical complications have been reported.The damaged portion includes the working end that would normally go inside the patient, but no patient contact occurred during this event.The patient has not returned to the hospital with any such complications related to this issue.No images or video recordings are available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the single port (sp) needle drive instrument to perform failure analysis (fa).Fa was able to confirm/reproduce the reported complaint.The instrument was found to have the roll input disk completely broken off.The disk was not returned with the instrument.No other components near the broken input were damaged.The probable root cause is attributed to use and reprocessing conditions.The input disk can be susceptible to chemical or thermal stresses, which can result in the appearance of cracks.Under repeated or prolonged chemical or thermal exposure cycles, these cracks can propagate into larger cracks and may cause the input disk to break and separate from the instrument.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The single port (sp) needle drive instrument was transferred to supplier engineering to inspect the broken input disk.The engineer mentioned that the broken input appeared to potentially be caused by "mishandling during system installation or cleaning." there were no additional findings.

Brand Name
ENDOWRIST SP
Common Device Name
NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24102291
Report Number2955842-2026-01574
Device Sequence Number21392099
Product Code NAY
UDI-Device Identifier00886874114308
UDI-Public(01)00886874114308(11)250129(10)K10250129
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430006-62
Device Catalogue Number430006
Device Lot NumberK10250129 0016
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/24/2025
Supplement Date Received by Manufacturer01/27/2026
03/10/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date02/23/2026
04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown